Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 314, NWS Louisville, KY

June 15, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 12:04 PM EDT for 5 counties in Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 12:04 PM EDT (16:04 UTC)
Expired
Jun 15, 2011, 12:30 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, KY, Fayette County, KY, Garrard County, KY, Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:10 PM EDTTSTM WND DMG3 Sse Nicholasville, KYPOWER LINES DOWN NEAR SULPHUR WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS53 KLMK 151604
SVRLMK
KYC049-067-079-113-151-151630-
/O.NEW.KLMK.SV.W.0314.110615T1604Z-110615T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1230 PM EDT

* AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TROY TO BUENA VISTA TO
  CLIFTON...MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VETERANS PARK...
  RICHMOND...
  NICHOLASVILLE...
  LANCASTER...
  BRANNON AND UNION MILLS...
  ATHENS AND CENTERVILLE...
  BECKNERVILLE AND TEBBS...
  LYNDALE AND COLBY...

A TREE WAS REPORTED DOWN IN PERRYVILLE FROM THIS SAME LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3758 8422 3761 8464 3765 8467 3765 8470
      3768 8469 3769 8471 3784 8472 3785 8470
      3786 8472 3788 8472 3794 8470 3802 8420
      3780 8415
TIME...MOT...LOC 1603Z 262DEG 52KT 3792 8462 3775 8459
          3762 8462
WIND...HAIL 60MPH 1.00IN

$$

AL
2 follow-up statements
805 
WWUS53 KLMK 151620
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 PM EDT WED JUN 15 2011

KYC049-067-079-113-151-151630-
/O.CON.KLMK.SV.W.0314.000000T0000Z-110615T1630Z/
FAYETTE KY-CLARK KY-JESSAMINE KY-MADISON KY-GARRARD KY-
1220 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR CENTRAL GARRARD...MADISON...SOUTHEASTERN JESSAMINE...WESTERN
CLARK AND SOUTHEASTERN FAYETTE COUNTIES...

AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ATHENS TO ARLINGTON TO
BUGGYTOWN...MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VETERANS PARK...
  RICHMOND...
  LYNDALE AND COLBY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3758 8422 3762 8455 3797 8452 3802 8420
      3780 8415
TIME...MOT...LOC 1620Z 262DEG 52KT 3795 8431 3778 8428
          3765 8431
WIND...HAIL 60MPH 1.00IN

$$

AL
561 
WWUS53 KLMK 151634
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM EDT WED JUN 15 2011

KYC049-067-079-113-151-151643-
/O.EXP.KLMK.SV.W.0314.000000T0000Z-110615T1630Z/
FAYETTE KY-CLARK KY-JESSAMINE KY-MADISON KY-GARRARD KY-
1234 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD...MADISON...
EASTERN JESSAMINE...SOUTHWESTERN CLARK AND SOUTHEASTERN FAYETTE
COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND NO 
LONGER APPEAR SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA THAT 
COULD PRODUCE GUSTY WINDS TO 40 MPH...PERIODS OF HEAVY RAIN AND 
DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS OR LARGE HAIL FROM THE PREVIOUS SEVERE 
STORM...CALL LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT 
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3758 8422 3762 8455 3797 8452 3802 8420
      3780 8415
TIME...MOT...LOC 1620Z 262DEG 52KT 3794 8431 3777 8428
          3764 8431

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:23 AM EDT, 41 minutes earlier.

Area forecast discussion, Jun 15, 11:23 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT WED JUN 15 2011

...FORECAST UPDATE...

SURFACE LOW PRESSURE OVER EASTERN IOWA WILL CONTINUE TO PUSH EAST
NORTHEAST TOWARDS THE GREAT LAKES. ITS WARM FRONT EXTENDS SE TOWARDS
BOWLING GREEN WITH AMPLE ELEVATED SHOWERS/STORMS NORTH AND EAST OF
THIS WARM FRONT...BASICALLY ANYWHERE ALONG AND EAST OF I-65. THIS
ACTIVITY WILL CONTINUE TO POSE A HEAVY RAIN...CONTINUOUS LIGHTNING
AND SUB-SEVERE (MOSTLY) HAIL THREAT OVER THE NEXT COUPLE OF HOURS.

AFTER THE MORNING/EARLY AFTERNOON WARM FRONTAL PRECIP...WE SHOULD
SEE REDEVELOPMENT ALONG THE SYSTEM/S COLD FRONT...WHICH NOW EXTENDS
SOUTH FROM THE IOWA SFC LOW TO SRN/SWRN MISSOURI. INCONSISTENT
MODELS MAKE THIS A DIFFICULT FORECAST BUT WOULD THINK THE FOCUS
ALONG THE FRONT WILL BE MAINLY ACROSS SRN KY AND MOSTLY ACROSS TN
THIS AFTERNOON...THOUGH WARM SECTOR STORMS ARE ALREADY DEVELOPING
FROM ARKANSAS TO TENNESSEE. MAIN THREATS WITH WARM SECTOR STORMS
THIS AFTERNOON WILL BE HAIL AND DMG WINDS.

FOR THE MORNING UPDATE...LOWERED POPS OVER THE NWRN HALF OF THE CWA
TO CHC POPS THIS AFTERNOON WITH LIKELY POPS OVER THE FAR SOUTH AND
EAST. LOWERED HIGHS AS WELL OVER THE NORTH GIVEN THE CURRENT
READINGS AND MORNING PRECIP/CLOUD COVER. UPDATE OUT SHORTLY.

.SHORT TERM (TODAY AND TONIGHT)...

A BUSY SHORT TERM FORECAST PERIOD WITH 2 GOOD CHANGES OF CONVECTION
ON THE WAY.  FIRST OF ALL WE HAVE AN MCS OVER ILLINOIS/IOWA/NORTHERN
MISSOURI THIS MORNING AT THE BASE OF A POTENT MID LEVEL TROUGH AND
NOSE OF A GOOD LLJ.  FARTHER SOUTH OVER SOUTHERN MISSOURI ANOTHER
MCS IS ON THE RISE JUST AHEAD OF A COLD FRONT STEMMING FROM AN IOWA
SFC LOW PRESSURE.  THIS SOUTHERN MCS HAS STRENGTHENED THIS MORNING
AND CONTINUES TO DEVELOP NORTHWARD.  THE SPACE IN BETWEEN THE 2
MCS/S IS EXPECTED TO FILL IN OVER THE NEXT FEW HOURS CREATING A
BROKEN LINE OF CONVECTION.  THIS CONVECTION WILL MOVE EAST INTO
SOUTHWEST INDIANA AND WEST CENTRAL KY BY AROUND 10 TO 12Z THIS
MORNING.  BECAUSE WE LIE NORTH OF A WARM FRONT WHICH WAS OVER SE
MISSOURI AND WESTERN TENNESSEE AS OF 7Z...CONVECTION IS EXPECTED TO
BE ELEVATED AS IT MAKES IT/S WAY EAST ACROSS OUR REGION DURING THE
MORNING HOURS.  MOST AREAS SHOULD SEE A GOOD QUARTER TO A HALF INCH
OF RAIN WITH MAYBE SOME SMALL HAIL POSSIBLE IN THE STRONGEST STORMS.

THEN THE 12Z SPC WRF AND THE 0Z NAM/GFS HINT AT A BREAK IN
CONVECTION OR A DECREASE IN COVERAGE OF CONVECTION FOR THE EARLY
AFTERNOON HOURS.  DURING THIS TIME PERIOD...THE ATMOSPHERE WILL HAVE
TIME TO RE-ENERGIZE AND BECOME MUCH MORE UNSTABLE AS WE ENTER THE
WARM SECTOR OF THIS WEATHER SYSTEM.  HOWEVER...INSTABILITY MAY BE
LIMITED TO HOW LONG MORNING RAINS AND CLOUDS STICK AROUND.
NEVERTHELESS...IF WE DO DE-STABILIZE WELL...OUR WESTERN COUNTIES
WOULD HAVE THE MOST INSTABILITY DUE TO THE LONGER RECOVERY TIME AND
CONVECTION MAY RE-FIRE THERE AHEAD OF THE APPROACHING COLD FRONT BY
MID TO LATE AFTERNOON.  LEFT OVER BOUNDARIES FROM THIS MORNING/S
CONVECTION MAY ALSO HELP FOCUS NEW AFTERNOON STORMS.  SHOULD THESE
STORMS MATERIALIZE...BULK SHEER PARAMETERS INDICATE THAT THEY COULD
BE SUPERCELLULAR IN NATURE (0-6 KM BS 45-60 KTS AND 0-1 KM BS 20-25
KTS).  MOSTLY UNIDIRECTIONAL LL WINDS DEPICTED BY HODOGRAPHS WOULD
SUGGEST THE POSSIBILITY OF SPLITTING SUPERCELLS.  ALSO A GOOD
CORRIDOR OF 200 TO 250 HELICITY DEVELOPS OVER CENTRAL AND EASTERN KY
DURING THE LATE AFTERNOON/EARLY EVENING HOURS.  THESE FACTORS COULD
LEAD TO A TORNADO OR TWO.  CAPE VALUES ARE EXPECTED TO BE IN THE
2500 TO 3500 RANGE THIS AFTERNOON SHOULD THE ATMOSPHERE RECOVER
FULLY...SO LARGE HAIL WILL BE ANOTHER THREAT.  AS STORMS TRANSITION
TO MORE SHORT LINE SEGMENTS AND WITH STEEP LL LAPSE RATES...DAMAGING
WINDS WILL BE A CONCERN AS WELL.  THE BEST TIME FOR SEVERE WEATHER
TODAY WILL BE MID AFTERNOON THROUGH THIS EVENING SO KEEP ABREAST OF
DEVELOPING WEATHER DURING THIS TIME FRAME.  AND AGAIN...THE STRENGTH
OF THE STORMS WILL REMAIN CONDITIONAL ON ATMOSPHERE RECOVERY AFTER
THIS MORNING/S CONVECTION.

AS FOR TEMPS...WE/LL BE IN THE WARM SECTOR TODAY SO DESPITE CLOUDS
AND RAIN...BELIEVE HIGHS SHOULD REACH THE LOW TO MID 80S.  TONIGHT
LOWS SHOULD HOLD IN THE LOW TO MID 60S.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY THROUGH SUNDAY...

A LOW AMPLITUDE AND SLOWLY PROGRESSIVE FLOW ACROSS THE CONUS AT
500MB IS EXPECTED THURSDAY THROUGH FRIDAY SOUTH OF A SERIES OF UPPER
DISTURBANCES ACROSS SOUTHERN CANADA AND THE NORTHERN STATES.
DRIER AIR WILL ARRIVE FROM THE WEST BY EARLY THURSDAY BEHIND AN
OCCLUDED FRONT EXITING THE COMMONWEALTH. EXPECT MOSTLY SUNNY SKIES
THURSDAY WITH DEWPOINTS FALLING INTO THE UPPER 50S BY LATE THURSDAY
AFTERNOON. WITH WEST WINDS AND PLENTY OF SUN...TEMPERATURES THURSDAY
WILL ACTUALLY WARM SLIGHTLY COMPARED TO WEDNESDAY'S HIGHS...REACHING
THE MID TO UPPER 80S.

A BROAD BUT NOT ESPECIALLY DEEP TROUGH WILL DOMINATE THE CENTRAL
ROCKIES FRIDAY AND SATURDAY. THIS FEATURE WILL SLOWLY WORK ITS WAY
TOWARDS THE NORTHERN PLAINS BY LATE SUNDAY.

A GENERAL WARMING TREND WILL BEGIN FRIDAY ACROSS THE LOWER OHIO
VALLEY AND BY SUNDAY...HOT AND HUMID WEATHER SIMILAR TO WHAT WE
EXPERIENCED EARLY THIS MONTH IS LIKELY. BY LATE IN THE WEEKEND
SOUTHWEST FLOW...BOTH ALOFT AND AT THE SURFACE WILL MOVE AS FAR
NORTH AS THE SOUTHERN GREAT LAKES.

WE DO HAVE SOME OPPORTUNITIES FOR PRECIPITATION FRIDAY AND SATURDAY.
SEVERAL WEAK DISTURBANCES ARE FORECAST TO CREST A FLAT RIDGE
EXPECTED TO BE CENTERED OVER KANSAS. IN ADDITION...A WARM FRONT WILL
SLOWLY MOVE NORTHEASTWARD ACROSS THE LOWER OHIO VALLEY DURING THE
EARLY PORTION OF THE WEEKEND. THE NAM IS THE SLOWEST WITH THE
POSITIONING OF THIS WARM FRONT AND DOES NOT MOVE IT NORTHEAST OF THE
BLUEGRASS REGION UNTIL SATURDAY AFTERNOON. IT IS POSSIBLE THAT
CONVECTION COULD ARRIVE AS EARLY AS FRIDAY MORNING AS BOTH THE GFS
AND THE NAM FORECAST A NOCTURNAL CONVECTION SYSTEM TO CROSS CENTRAL
MISSOURI AND SOUTHERN ILLINOIS DURING THE PRE-DAWN HOURS FRIDAY.
DEWPOINTS WILL INCREASE MARKEDLY BE FRIDAY AFTERNOON...SO THE NIGHT
TIME HOURS EARLY SATURDAY THROUGH EARLY MONDAY WILL FEEL MUGGY.

HIGHS WILL EXCEED 90 CERTAINLY BY SUNDAY AND POSSIBLY ON SATURDAY.

MONDAY AND TUESDAY...

BY MONDAY...500MB RIDGING WILL HAVE STRENGTHENED OVER THE TENNESSEE
VALLEY. THE STORM TRACK IS EXPECTED TO HAVE SHIFTED TO OUR
NORTHWEST...EXTENDING FROM THE LOWER MISSOURI VALLEY THROUGH THE
WESTERN GREAT LAKES. HOT HUMID WEATHER WITH LIGHT WINDS ARE LIKELY
FOR THE FIRST PORTION OF THE WORK WEEK WITH LITTLE OPPORTUNITY FOR
CONVECTION.

&&

.AVIATION (12Z TAF ISSUANCE)...

CONVECTION HAS COMMENCED OVER THE REGION EARLIER THAN PREVIOUSLY
FORECAST.  THE 0Z SPC WRF HAS THE BEST HANDLE ON THIS
CONVECTION...THEREFORE WILL USE IT FOR THE TAF FORECAST.  STORMS
SHOULD BE NEAR OR ONGOING AT THE TAF SITES AT TAF ISSUANCE AND
CONTINUE ON AND OFF THROUGH THE MORNING HOURS.  THERE MAY BE SOME
GUSTY WINDS OR SMALL HAIL ASSOCIATED WITH THE STRONGEST STORMS.  FOR
NOW WILL KEEP TAFS IN VFR CONDITIONS WITH -TSRA AND AMEND AS
NECESSARY FOR STRONGER STORMS WHICH MAY REDUCE VSBYS TO MVFR IN
HEAVY RAIN.

STORMS SHOULD BE DONE BY EARLY TO MID AFTERNOON.  UNLIKE PREVIOUS
FORECASTS...CHANCES FOR RE-DEVELOPMENT OF STORMS FOR THIS EVENING
ARE LOOKING SLIM.  THEREFORE WILL DOWNGRADE TO VCSH AND CB GROUPS
FOR THIS EVENING AHEAD OF THE COLD FRONTAL PASSAGE.

AS FOR WINDS...THE TAF SITES SHOULD STAY LIGHT SE DURING THE
MORNING HOURS.  THEN SHIFT TO THE SOUTH THIS AFTERNOON PICKING UP
SPEED INTO THE 10 TO 12 KT RANGE WITH A FEW HIGHER GUSTS POSSIBLE.
AFTER THE COLD FRONTAL PASSAGE DURING THE LATE EVENING/OVERNIGHT
HOURS...WINDS SHOULD SHIFT TO THE WEST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........AL
SHORT TERM.....AMS
LONG TERM......JSD
AVIATION.......AMS
Hazardous weather outlook, Jun 15, 11:43 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT WED JUN 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1143 AM EDT WED JUN 15 2011 /1043 AM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN
INDIANA AND CENTRAL KENTUCKY EAST OF I-65 THROUGH THE EARLY
AFTERNOON HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY
RAINFALL...HAIL TO THE SIZE OF NICKELS AND CONTINUOUS CLOUD TO
GROUND LIGHTNING.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP EARLY THIS AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS COULD BE
STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. THE BEST CHANCE FOR THIS WILL BE ACROSS SOUTH CENTRAL
KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE
OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS AND HAIL TODAY
INTO TONIGHT.

AL

In the hours before

Special weather statement, Jun 15, 10:35 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1035 AM EDT WED JUN 15 2011

KYZ075-076-081-151500-
CUMBERLAND-METCALFE-MONROE-
935 AM CDT WED JUN 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF TOMPKINSVILLE...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BURKESVILLE...
  MARROWBONE AND CLOYDS LANDING...
  WATERVIEW AND GRIDER...
  BAKERTON...
  AMANDAVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3671 8574 3687 8567 3694 8543 3693 8529
      3676 8534
TIME...MOT...LOC 1434Z 256DEG 34KT 3679 8558

MP
Special weather statement, Jun 15, 10:56 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT WED JUN 15 2011

KYZ066-067-077-078-151530-
ADAIR-CASEY-LINCOLN-RUSSELL-
1056 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1053 AM EDT/953 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF LIBERTY...TO 8 MILES SOUTH OF COLUMBIA...MOVING
EAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  JAMESTOWN...
  CHILTON AND PEYTONS STORE...
  ELLISBURG AND RUSSELL COUNTY AIRPORT...
  HUSTONVILLE AND JERICHO...
  MCKINNEY AND CHICKEN BRISTLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3695 8538 3740 8510 3742 8506 3749 8505
      3750 8463 3724 8474 3711 8492 3706 8492
      3699 8485
TIME...MOT...LOC 1455Z 267DEG 35KT 3743 8502 3699 8525

AL
Special weather statement, Jun 15, 11:01 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 AM EDT WED JUN 15 2011

KYZ078-081-082-151530-
CLINTON-CUMBERLAND-RUSSELL-
1001 AM CDT WED JUN 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS ACROSS EASTERN CUMBERLAND COUNTY MOVING
EAST...

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BURKESVILLE...AND MOVING
EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DESDA AND AARON...
  ROWENA AND LONG BOTTOM...
  CUMBERLAND CITY AND SEWELLTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3693 8528 3693 8524 3696 8523 3698 8487
      3694 8492 3695 8494 3692 8497 3686 8507
      3684 8507 3683 8504 3677 8501 3672 8502
      3671 8537
TIME...MOT...LOC 1500Z 256DEG 34KT 3683 8524

MP
Special weather statement, Jun 15, 11:23 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT WED JUN 15 2011

KYZ046-047-054-055-151600-
BOYLE-MARION-MERCER-WASHINGTON-
1123 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...AND MOVING EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPRINGFIELD...
  LEBANON...
  RINELTOWN AND SIMSTOWN...
  THOMPSONVILLE AND PLEASANT GROVE...
  JENKINSVILLE AND MACKVILLE...
  BATTLE AND STEWART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3761 8486 3751 8535 3772 8542 3776 8538
      3776 8536 3777 8536 3780 8532 3782 8531
      3790 8512 3787 8513 3789 8508 3789 8503
      3794 8498
TIME...MOT...LOC 1523Z 251DEG 34KT 3767 8526

MP
Special weather statement, Jun 15, 11:36 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM EDT WED JUN 15 2011

KYZ067-151600-
LINCOLN-
1136 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM OVER SOUTHERN LINCOLN COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...

AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF BRODHEAD...AND MOVING EAST AT
40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DOG WALK AND TURKEYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3734 8450 3734 8451 3734 8453 3736 8457
      3727 8469 3740 8476 3750 8449 3749 8445
TIME...MOT...LOC 1536Z 248DEG 38KT 3736 8461

AL
Special weather statement, Jun 15, 11:55 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 AM EDT WED JUN 15 2011

KYZ040-041-047-048-055>057-066-067-151630-
BOYLE-CASEY-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WOODFORD-
1155 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
VERSAILLES...TO DANVILLE...TO 8 MILES NORTH OF LIBERTY...AND MOVING
EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  STANFORD...
  NICHOLASVILLE...
  KEENE AND PINCKARD...
  SOUTH ELKHORN AND VINEYARD...
  BRANNON AND HIGHLAND...
  SUGAR GROVE AND PREACHERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3741 8454 3740 8501 3762 8487 3794 8490
      3796 8483 3798 8482 3803 8448 3767 8443
TIME...MOT...LOC 1555Z 265DEG 45KT 3793 8476 3763 8474
          3743 8486

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:15 AM EDTSpecial Weather StatementLMKBreckinridge, Meade45 min
Jun 15, 5:19 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade26 min
Jun 15, 6:00 AM EDTSpecial Weather StatementLMKBullitt, Hardin, Meade45 min
Jun 15, 6:13 AM EDTSpecial Weather StatementLMKBreckinridge, Grayson, Larue, Ohio32 min
Jun 15, 6:58 AM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade32 min
Jun 15, 7:32 AM EDTSpecial Weather StatementLMKHardin, Meade28 min
Jun 15, 7:58 AM EDTSpecial Weather StatementLMKBullitt32 min
Jun 15, 8:01 AM EDTSpecial Weather StatementLMKHardin29 min
Jun 15, 8:21 AM EDTSpecial Weather StatementLMKNelson, Washington24 min
Jun 15, 8:25 AM EDTSpecial Weather StatementLMKHardin35 min
Jun 15, 8:27 AM EDTSpecial Weather StatementLMKHart33 min
Jun 15, 8:37 AM EDTSpecial Weather StatementLMKBoyle23 min
Jun 15, 8:50 AM EDTSpecial Weather StatementLMKBullitt25 min
Jun 15, 9:01 AM EDTSpecial Weather StatementLMKLarue14 min
Jun 15, 9:20 AM EDTSpecial Weather StatementLMKLarue25 min
Jun 15, 9:35 AM EDTSpecial Weather StatementLMKHardin25 min
Jun 15, 9:44 AM EDTSpecial Weather StatementLMKAdair31 min
Jun 15, 10:24 AM EDTSpecial Weather StatementLMKJefferson, Oldham, Shelby, Spencer36 min
Jun 15, 10:26 AM EDTSpecial Weather StatementLMKAdair, Metcalfe34 min
Jun 15, 10:35 AM EDTSpecial Weather StatementLMKCumberland, Monroe25 min
Jun 15, 10:56 AM EDTSpecial Weather StatementLMKAdair, Casey, Lincoln, Russell34 min
Jun 15, 11:01 AM EDTSpecial Weather StatementLMKClinton29 min
Jun 15, 11:23 AM EDTSpecial Weather StatementLMKBoyle, Marion, Washington37 min
Jun 15, 11:36 AM EDTSpecial Weather StatementLMKLincoln24 min
Jun 15, 11:55 AM EDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Lincoln, Mercer35 min
Jun 15, 12:36 PM EDTSpecial Weather StatementLMKClark, Madison24 min
Jun 15, 5:17 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio28 min
Jun 15, 5:28 PM EDTSpecial Weather StatementLMKOhio32 min
Jun 15, 5:43 PM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio32 min
Jun 15, 5:44 PM EDTSpecial Weather StatementLMKBreckinridge31 min
Jun 15, 6:16 PM EDTSevere Thunderstorm WarningLMKButler29 min
Jun 15, 6:39 PM EDTSpecial Weather StatementLMKEdmonson36 min
Jun 15, 6:44 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 15, 7:04 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Warren26 min
Jun 15, 7:15 PM EDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Warren30 min
Jun 15, 7:34 PM EDTSpecial Weather StatementLMKHancock26 min
Jun 15, 7:42 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren18 min
Jun 15, 7:53 PM EDTSpecial Weather StatementLMKAllen, Warren37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.